Jump to content

whyohwhy

Members
  • Content Count

    37
  • Joined

  • Last visited

  • Days Won

    1

Everything posted by whyohwhy

  1. I went on it after a year of not noticing HPPD symptoms (still there but I didn't focus on them) and suddenly I got halos, after images and it was harder to see at night. I would definitely say that mirtazipine was the culprit. So yeah I've definitely had a similar experience. My hppd was first caused by Shrooms however.
  2. Hey everyone, This is more like a rant post or an "open to discussion/what are your ideas" kind of topic post but has anyone seen the new documentary on Netflix called 'Fantastic Fungi'? I had to watch it with family members who recommended that I watch it and it was super triggering to watch. What starts out like a interesting watch about how fungi and mycelium can help the world and environment (e.g. cleaning up oil spills, getting rid of carbon emissions, allowing plants to grow) then turns into what feels like a push for this pro-psychadelic usage for medicine specifically magi
  3. The rest of that article puts niacin in a positive light but it's just that one sentence that kind of throws me off...
  4. what other options are out there that could be beneficial other than niacin? Also, can I just ask coming from somebody who skimmed over the article (so forgive my ignorance) if it is referring to niacin (nicotinamide) leading to neurological deficits in low concentrations and neurotoxicity in high concentrations of it? "A key factor is the bioavailability of nicotinamide, with low concentrations leading to neurological deficits and dementia and high levels potentially causing neurotoxicity" (taken from the abstract of article https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5966847/) To me,
  5. I appreciate you taking the time to read what I had to say and I hope you weren't offended by me questioning what you had to say. Like I said, I am no expert whatsoever when it comes to this stuff. I just came across some contradictions and controversy regarding Abram Hoffer's work when looking up this niacin treatment so I wanted to hear what you had to say regarding it. Thank you for responding respectfully as well as including a ton of more research examples - as that's exactly how I wanted you to respond to me - by challenging what I had to say. I may ponder the decision a bit more on whet
  6. Some sources: National Library of Medicine (March 2009). "Niacin". MedlinePlus Encyclopedia. National Library of Medicine. Large doses of niacin can cause liver damage, peptic ulcers, and skin rashes. Even normal doses can be associated with skin flushing. It can be prescribed as a treatment for elevated total cholesterol and other types of lipid disorders, but it should only be used with medical supervision due to its potential for severe side effects. https://web.archive.org/web/20080329160117/http://www.cancer.org/docroot/ETO/content/ETO_5_3X_Orthomolecular_Medicine.asp?sitearea=ETO htt
  7. Hey @Fawkinchit, I'm not trying to tell you you are wrong or question your knowledge of things whatsoever; you clearly have done a lot of research when it comes to HPPD - however: You cite Abram Hoffer as the doctor who proposed this idea of Niacin to treat behavioral disorders, mental disorders, and many other conditions under this type of medicine called orthomolecular therapy (source Niacin: the Real Story by Abram Hoffer, Andrew W. Saul, Harold D. Foster). In general, the scientific and medical community criticizes and disregards this branch of medicine as legitimate. Specifically pe
  8. This is great news @Blossy that it seems to be working for you! I'm thinking of trying it starting tomorrow. @Fawkinchit, how long would you recommend one taking 500-1000mg daily for? I've heard Niacin can have a negative impact on the liver if used in large quantities regularly...
  9. I tried this and it didn't work. I don't think taking clonazepam is worth it as tolerance develops easily with benzos and withdrawal can be awful.
  10. So do you feel like this is an answer to a cure? I've been thinking of trying niacin as a supplement but are there any potential risks or side effects of taking high doses?
  11. ^This. This is what scares me about half of the doctors I see. I never took a medical degree or an interest in science until acquiring this disorder but have somehow more knowledge on drug interactions and medications than actual psychiatrists who prescribe meds. Makes you think that most doctors are only doctors because of money and not because of actual interest in the subject.
  12. I feel like this disorder forces us to learn and acquire some of the basic fundamentals of being a doctor
  13. Also if I may ask Jay, what was your reason for trying these supplements in particular?
  14. Thanks Jay. Yeah I'm thinking of trying this as well. Just desperate for some kind of relief.
  15. I know this post is over 4-years-old but I am suffering extremely bad chest pain and feeling like my heart is pounding out of my chest constantly. Cannot sleep without taking sleeping pills... it's really that bad Do you continue to take these supplements to this day Jay and are they still helping with the chest pains? Anyone else struggle with really bad chest pains especially at night?
  16. After 3 years with HPPD, I have acquired a new symptom. Severe chest pain off and on like I’m having a hard attack. Benzodiazepines do not even help. Even though my doctor says it’s due to anxiety and having a panic attack. Already felt pretty disabled and debilitated by this symptom but now this is just the cherry on top. Anyone else suffer from this. It’s almost like psychosomatic chronic pain in my chest that I experience.
  17. Thanks for the reply. Did you start lamotrigine recently or have you been on it for a while?
  18. So I've been on lamotrigine for a few months. Gradually went up to 100 mg. No sense of side effects but a few days ago symptoms worsened. Just when it seemed the medication was working of course. However, I've heard from you guys that it can take up to a year to really see long lasting changes. What do you guys think - should I remain on 100 mg as to prevent a worsening of symptoms, go down to 75mg which i started noticing improvements and no signs of worsening symptoms, or keep titrating up until 200mg like most people here?
  19. Hi there... just reaching out to everyone. Does anyone who has OCD have experience taking lamotrigine and if so did it help with intrusive thought type OCD? I happen to have severe Obsessional symptoms of OCD and am worried as I have just come off of clomipramine (around a month ago). However, I started on lamotrigine and plan to just stick with that for about a year without adding a SSRI or tricyclical on top of it. Last time i came off my ssri and was on no medication life became a living hell and I had to go as an in-patient to a mental hospital to treat the ocd. I'm hoping lamotr
  20. @justhere Hey, just like everyone else has been saying: hang in there and never give up on life. I know it sounds redundant or repetitive but if you keep repeating it to yourself you can trick your mind into believing it and give yourself the willpower. Side question: Could you elaborate on how clonazepam made symptoms worse? For me and quite a few others it does wonders with helping with visuals, anxiety, dpdr so I'm interested to hear on your experience with it.
  21. I basically got my doctor to prescribe lamotrigine through persistence mainly. I also brought in reputable medical reports and case studies of where lamotrigine was successful and so eventually he abided to prescribing me it.
  22. hmmm in my opinion, if it is your first time taking a medication approach... I would try for either Keppra or Lamotrigine. These meds have been most studied and trailed for the condition of hppd and based on what I've read on this forum have been the most successful.
  23. hmmm I've come across hearing something like that as well. I'm also curious on whether going to see a chiropractor might help... it has been something I have been looking into.
  24. I would try and stick with it for at least a month. A lot of people notice a worsening of symptoms before things improve. I know a lot of people who have visual snow and find this medication is helping them a lot to make their symptoms bearable. If you are still mentally struggling and even more so with it in a month, discontinue. But I'm no doctor. Here is a video of some guy whom verapamil has helped: https://www.youtube.com/watch?v=KSHUcxkPJoA
  25. Been feeling the same pretty lately. I'm pretty active these days on this site if you want to message and talk.
×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.